Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Paducah, KY

May 7, 2016Daviess County, Henderson County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at May 7, 2016, 7:10 PM CDT for Daviess County, Henderson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2016, 7:10 PM CDT (00:10 UTC)
Expired
May 7, 2016, 7:45 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Daviess County, KY, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 6:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2459 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:07 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 7, 3:07 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 PM CDT SAT MAY 7 2016

.SHORT TERM...(Tonight through Monday night)
Issued at 307 PM CDT Sat May 7 2016

Lots of sunshine over the southern half of Illinois, along with
dewpoints in the mid to upper 50s should support development of
thunderstorms along and possibly ahead of the cold front that is
draped east to west across central Illinois. We will be keeping an
eye on the cluster of storms near Hannibal and Quincy. Would
expect this area to push quickly east southeast into the I-64
corridor in the next 3 to 4 hours, as the latest HRRR runs
indicate. The more organized the complex the greater chance of
damaging winds, but if we maintain more individual storms, large
hail will also be a concern.

The 12Z models are in agreement in bringing the cold front about
half way through the area this evening and then stalling it out
overnight into Sunday morning. The models are not in good
agreement in how much, if any, convection there will be with the
front behind this evening's suspected complex. Will keep a chance
of showers and storms for much of the night, but will have it dry
by 12Z Sunday.

It appears that Sunday and much of Sunday night will be dry for
much of the area. The old boundary will lift back north as a warm
front late Sunday and Sunday night, and cannot rule out an
isolated storm along I-64, mainly in southern Illinois Sunday
afternoon and evening. We will have a short wave ridge overhead
Sunday, so development should be extremely limited if there is any
at all.

We should be in the warm sector Sunday night and Monday, as the
upper-level storm system moves east into the southern Plains. We
will be in southwest flow aloft, but there is no obvious focus for
convective development. An upper-level impulse or two may be
strong enough to touch off some showers and storms through this
period, with the focus for chance PoPs mainly in southeast
Missouri.

More widespread thunderstorms are expected Monday night, especially
over southeast Missouri and southern Illinois, as the upper-level
storm system lifts northeast through our region. Given that this
system will be moving through near prime convective time, figure
that some severe storms are a good bet, especially in southeast
Missouri.

.LONG TERM...(Tuesday through Saturday)
Issued at 307 PM CDT Sat May 7 2016

Medium confidence at best in timing. High confidence in
rainfall/storms mid week.

Some slight differences in timing with mid week event but all the
scenarios bring rain/storms to the area. We will be in the warm
sector with a warm front to our north and a cold front to our west
Tuesday and Wednesday. On Thursday a cold front will move through
keeping us in at least chance category for storms. Forecast sounding
indicate sufficient instability especially afternoon and evening for
some strong storms or possibly even severe. We will be warm sectored
with the Gulf openly supplying moisture to the area. Surface based
instability will be abundant with LI's negative 5 or better until
Thursday. CAPE's ranging between 2k and 3k j/kg2. There will be a
shallow inversion overnight on those days but the LCL will be above
the inversion with plenty of elevated instability. This will need to
be monitored closely. After this system rotates through there is yet
another upper low poised to move through with a surface reflection
of a cold front. This system will move through Friday night into
Saturday depending on which model you select. The GFS is a little
faster as usual so would lean more heavily toward the Saturday
scenario. But will let the extended init and collaboration make the
final call. The Saturday event does not look too impressive at this
time with the previous cold front scouring out the moisture and not
much time for the atmosphere to recover prior to the second wave.

&&

.AVIATION...
Issued at 1242 PM CDT Sat May 7 2016

A cold front will move through KEVV and KOWB this evening and then
stall out before reach KCGI and KPAH. Ahead of it west winds will
gust 20-25kts at all sites through the afternoon. A chance of
thunderstorms will accompany the front through KEVV and KOWB,
mainly this evening. At this point, confidence is low in the
coverage/duration of any TS near/with the front, so kept the
forecasts VFR for now. Will update with more specific forecast
once the impact becomes more clear.

&&

.PAH Watches/Warnings/Advisories...
IL...Lake Wind Advisory until 6 PM CDT this evening for ILZ075>078-
     080>094.

MO...Lake Wind Advisory until 6 PM CDT this evening for MOZ076-086-
     087-109>112-114.

IN...Lake Wind Advisory until 6 PM CDT this evening for INZ081-082-
     085>088.

KY...Lake Wind Advisory until 6 PM CDT this evening for KYZ001>022.

&&

SHORT TERM...DRS
LONG TERM...KH
AVIATION...DRS
Hazardous weather outlook, May 7, 3:51 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
351 PM CDT SAT MAY 7 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
351 PM CDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM.

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE
EVANSVILLE TRI STATE AREA THIS EVENING. DAMAGING WINDS WILL BE
THE PRIMARY CONCERN...BUT LARGE HAIL CANNOT BE RULED OUT. LOCALLY
HEAVY RAIN AND LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE AREA SUNDAY
THROUGH THURSDAY. A FEW STRONG TO SEVERE STORMS WITH LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE LATE MONDAY AND MONDAY NIGHT
ESPECIALLY OVER SOUTHEAST MISSOURI. A FEW STRONG STORMS MAY BE
POSSIBLE AT OTHER TIMES WITHIN THIS PERIOD.

ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST FRIDAY NIGHT INTO
SATURDAY...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE EVANSVILLE TRI STATE SHOULD BE PREPARED FOR
ACTIVATION THIS EVENING AS THE COMPLEX APPROACHES GENERALLY AFTER
6 PM.

DRS

In the hours before

Local storm report, May 7, 6:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     NORRIS CITY             37.98N 88.33W
05/07/2016  M60 MPH          WHITE              IL   TRAINED SPOTTER

            WINDS ESTIMATED GREATER THAN 60 MPH, RELAYED THROUGH EM
            SCANNER.

&&

SMITTY
Local storm report, May 7, 6:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
644 PM CDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     NORRIS CITY             37.98N 88.33W
05/07/2016  E60.00 MPH       WHITE              IL   TRAINED SPOTTER

            WINDS ESTIMATED GREATER THAN 60 MPH, RELAYED THROUGH EM
            SCANNER.

&&

SMITTY
Local storm report, May 7, 6:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     CROSSVILLE              38.16N 88.06W
05/07/2016  E65 MPH          WHITE              IL   TRAINED SPOTTER

            WINDS ESTIMATED 60 TO 65 MPH.

&&

SMITTY
Local storm report, May 7, 7:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     PRINCETON               38.36N 87.57W
05/07/2016  M60 MPH          GIBSON             IN   TRAINED SPOTTER

            WIND GUST ESTIMATED 55 TO 60 MPH.

&&

SMITTY
Local storm report, May 7, 7:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     PRINCETON               38.36N 87.57W
05/07/2016  E60.00 MPH       GIBSON             IN   TRAINED SPOTTER

            WIND GUST ESTIMATED 55 TO 60 MPH.

&&

SMITTY
Local storm report, May 7, 7:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
710 PM CDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     CARMI                   38.09N 88.17W
05/07/2016                   WHITE              IL   TRAINED SPOTTER

            TIME ESTIMATED. SNAPPED TREES AND POWER POLES REPORTED IN
            THE COMMUNITY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:45 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.